Please use this identifier to cite or link to this item:
Title: Wave propagation in a medium with disordered excitability
Author: Sendiña Nadal, Irene
Muñuzuri, A. P.
Vives, Daniel
Pérez Muñuzuri, Vicente
Casademunt i Viader, Jaume
Ramírez Piscina, Laureano
Sancho, José M.
Sagués i Mestre, Francesc
Keywords: Química física
Mecànica quàntica
Dinàmica de fluids
Chemistry, Physical and theoretical
Quantum mechanics
Fluid dynamics
Issue Date: 1998
Publisher: American Physical Society
Abstract: The effect of quenched disorder on the propagation of autowaves in excitable media is studied both experimentally and numerically in relation to the light-sensitive Belousov-Zhabotinsky reaction. The spatial disorder is introduced through a random distribution with two different levels of transmittance. In one dimension the (time-averaged) wave speed is smaller than the corresponding to a homogeneous medium with the mean excitability. Contrarily, in two dimensions the velocity increases due to the roughening of the front. Results are interpreted using kinematic and scaling arguments. In particular, for d = 2 we verify a theoretical prediction of a power-law dependence for the relative change of the propagation speed on the disorder amplitude.
Note: Reproducció digital del document publicat en format paper, proporcionada per APS i
It is part of: Physical Review Letters, 1998, vol. 80, núm. 24, p. 5437-5440
Related resource:
ISSN: 0031-9007
Appears in Collections:Articles publicats en revistes (Ciència dels Materials i Química Física)
Articles publicats en revistes (Física Quàntica i Astrofísica)

Files in This Item:
File Description SizeFormat 
142296.pdf589.1 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.